Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 16, Issue 1, January–March 2016  pp. 125–177.

Giambelli and Degeneracy Locus Formulas for Classical G/P spaces

Authors:  Harry Tamvakis
Author institution: University of Maryland, Department of Mathematics, 1301 Mathematics Building, College Park, MD 20742, USA


Let G be a classical complex Lie group, P any parabolic subgroup of G, and X = G/P the corresponding homogeneous space, which parametrizes (isotropic) partial flags of subspaces of a fixed vector space. In the mid 1990s, Fulton, Pragacz, and Ratajski asked for global formulas which express the cohomology classes of the universal Schubert varieties in flag bundles — when the space X varies in an algebraic family — in terms of the Chern classes of the vector bundles involved in their definition. This has applications to the theory of degeneracy loci of vector bundles and is closely related to the Giambelli problem for the torus-equivariant cohomology ring of X. In this article, we explain the answer to these questions which was obtained in 2009 by the author, in terms of combinatorial data coming from the Weyl group.

2010 Math. Subj. Class. Primary: 14M15; Secondary: 05E15, 14M17, 14N15, 05E05.

Keywords: Schubert calculus, Giambelli formulas, Schubert polynomials, degeneracy loci, equivariant cohomology.

Contents   Full-Text PDF